Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Getting pain in top of stomach, excessive saliva fills in mouth. Possible reasons?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6405 Questions
for the past 5 days I have been getting pain in the top of my stomach and my mouth keeps filling up with saliva. it lasts for for about an hour, then my mouth stops filling with saliva but still have the abdomen pain till about 1:00pm in the afternoon. I'm 21, and it happens every day so far in the early morning
Posted Tue, 22 May 2012 in Abdominal Pain
Answered by Dr. Pavan Kumar Gupta 2 hours later
Hello and thanks for query.

I understand your concern and for me to to be able to help you, I request you to answer a few questions.

Are you sleeping very late these days?
Are you consuming very heavy meals or XXXXXXX food these days?
Are you having late night heavy dinners?
Are you consuming more alcohol or cigarettes these days?
Are you using more pain killers recently?
Are you suffering from increased stress recently?

Please get back to me with these answers so that I can help you.

Awaiting your response.

Above answer was peer-reviewed by
Follow-up: Getting pain in top of stomach, excessive saliva fills in mouth. Possible reasons? 3 hours later
Thanks for getting back to me. I go to sleep at about 10pm most nights, not under any stress, my meals narent heavy and not sure if i am eating food XXXXXXX in iron. Very rarely consume alcohol and dont smoke. what do you think it could be, maybe an ulcer?
Answered by Dr. Pavan Kumar Gupta 4 hours later
Thanks for writing back.
It seems that you are suffering from gastroesophageal reflux disease, a condition where the integrity of the lower end of oesophagus is compromised which leads to a reflux of food and acid back into the oesophagus.
Treatment of this condition involves drugs which are called proton pump inhibitors. You can try Prevacid 20 once daily for the next 1-2 weeks and you shall feel much better.
Further, you should try and prop your head up while sleeping and avoid eating late at night. Avoiding alcohol and smoking will also help.
If the symptoms return after stopping the medicine, then please consult your treating physician for an evaluation.
Thanks and good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor